You are not currently logged in.
Access JSTOR through your library or other institution:
A simplified axiomatic approach to ambiguity aversion
William S. Neilson
Journal of Risk and Uncertainty
Vol. 41, No. 2 (October 2010), pp. 113-124
Published by: Springer
Stable URL: http://www.jstor.org/stable/41761427
Page Count: 12
You can always find the topics here!Topics: Lotteries, Cinerary urns, Expected utility, Ambiguity, Roulette, Utility functions, Probability distributions, Betting, Economic theory, Axioms
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
This paper takes the Anscombe-Aumann framework with horse and roulette lotteries, and applies the Savage axioms to the horse lotteries and the von Neumann-Morgenstern axioms to the roulette lotteries. The resulting representation of preferences yields a subjective probability measure over states and two utility functions, one governing risk attitudes and one governing ambiguity attitudes. The model is able to accommodate the Ellsberg paradox and preferences for reductions in ambiguity.
Journal of Risk and Uncertainty © 2010 Springer